Location via proxy:   [ UP ]  
[Report a bug]   [Manage cookies]                
Skip to main content

The Decomposition Dimension of Graphs

  • Published:
Graphs and Combinatorics Aims and scope Submit manuscript

Abstract.

 For an ordered k-decomposition ? = {G 1, G 2,…,G k } of a connected graph G and an edge e of G, the ?-representation of e is the k-tuple r(e|?) = (d(e, G 1), d(e, G 2),…,d(e, G k )), where d(e, G i ) is the distance from e to G i . A decomposition ? is resolving if every two distinct edges of G have distinct representations. The minimum k for which G has a resolving k-decomposition is its decomposition dimension dec(G). It is shown that for every two positive integers k and n≥ 2, there exists a tree T of order n with dec(T) = k. It is also shown that dec(G) ≤n for every graph G of order n≥ 3 and that dec(K n ) ≤⌊(2n + 5)/3⌋ for n≥ 3.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
$34.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or eBook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Author information

Authors and Affiliations

Authors

Additional information

Received: June 17, 1998 Final version received: August 10, 1999

Rights and permissions

Reprints and permissions

About this article

Cite this article

Chartrand, G., Erwin, D., Raines, M. et al. The Decomposition Dimension of Graphs. Graphs Comb 17, 599–605 (2001). https://doi.org/10.1007/PL00007252

Download citation

  • Issue Date:

  • DOI: https://doi.org/10.1007/PL00007252

Keywords